RE: [Histonet] Fading of Hematoxylin

From:"Monson, Frederick "

Fading of Hematoxylin is almost always caused by a mountant whose pH has
become acidic.  Remember how you differentiate the progressive
hematoxylin dyes.

You must check the pH of your mountant.  A method by which one may
'keep' the mountant at neutral pH is to load the storage container with
a reasonable amount of marble chips.  This is an 'old' method, and I
have never had to use it since I prepare my own mountant from dewaxed
Gum Damar.  Of course, I can do that, because I have no volume, and no
bean counters in my 1-man organization.

BTW, it is likely that if the mountant you are using is from a new or
recently opened bottle of mountant, the entire bottle was contaminated
to begin with. 


Fred Monson

Frederick C. Monson, PhD
Center for Advanced Scientific Imaging
Mail to Geology
West Chester University of Pennsylvania
Schmucker II Science Center, Room SSS024
South Church Street and Rosedale Avenue
West Chester, PA, 19383
Phone/FAX:  610-738-0437
CASI Page and Scheduling

-----Original Message-----
From: Sulekha Ravi [] 
Sent: Sunday, July 11, 2004 7:39 AM
Subject: [Histonet] Fading of Hematoxylin

Please help me in overcoming this problem. Hematoxylin in my H&E stained
slides are fading in 1 month. I am using 'Gurr' make Hematoxylin powder
to make Harrys' Hematoxylin. Fresh stain is prepared every 3 months.
Kindly advise what to do. Sulekha

 ALL-NEW Yahoo! Messenger - sooooo many all-new ways to express yourself

Histonet mailing list

Histonet mailing list

<< Previous Message | Next Message >>